• More stiffness after treatments

    Asked by StacyM on Tuesday, September 25, 2012

    More stiffness after treatments

    I had surgery nearly a year ago, finished radiation in January and chemo in June. I was told the swelling and tenderness in my leg may last at least at least a year (from radiation). I have seen a physical therapist and wear a compression sleeve daily. She showed me stretching exercises and massage techniques to help with the swelling and get the lymph fluids moving. She told me any exercise that works my calves (walking, hiking, bicycling) or water activities would be highly beneficial. I walk nearly every day and we have been hiking the past several weekends, but my leg seems to be getting more stiff and achy. Any experiences like this out there?

    1 Answer from the Community

    • teddyfuzz's Avatar

      If your leg is getting stiff and achy after hiking it could be that you are working it too much. When I had knee sugery, it took almost a year before things felt "normal" again. Even now it still doesn't have the stamina of the other knee. It sounds like you are doing things right with the exercise but don't forget that your poor leg has been through the wringer. It may just be asking for some rest. Take care:)

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more sarcoma - adult soft tissue cancer questions.  Also, don't forget to check out our Sarcoma - Adult Soft Tissue Cancer page.